1/7/19 One Step at a Time

Reese is continuing to thrive outside the hospital! It is such a blessing, each day she gets stronger. Tonight she rode on her scooter around the Family House hallways with her sisters. It was amazing, she was so determined. (Of course I was following her, with my arms under her the whole time, but she never actually “needed” me. Incredible.) The next physical therapy activity we need to conquer is stairs. Our yellow house has a lot of stairs (and I now have the pleasure of projecting ahead and thinking about our future at home.) Right now Reese can not step up… she will fall if she tries to shift her weight that way. I know that the climbing and scootering she is doing are all helping to build these muscles, and at some point in the near future, I will work with her on stairs. One step at a time, the same way she won the biggest battle of our lives.

Reese said goodbye to Prednisone last week- what a feat!! She is on hydrocortisone now and will until her adrenal glands kick in. We also started the Infliximab taper last week and it is going well (no changes, a good thing.) The Ecluzimab taper also started last week and time will tell if her TMA is recovered enough to stay down without this drug. Besides that, her ativan and gabapentin (pain meds) are being very slowly tapered and she is off hydrocortisone cream (for her lip gvhd, which seems to be gone.)

Reese’s albumin sits at 1.5/1.6 and her IVIG remains low (this is not what we want, the amount should go up as she heals.) Intravenous immunoglobulin (IVIG) is a product made up of antibodies, proteins that your body makes to help you fight infections. Transplant kids need to receive IVIG infusions, and most get IVIG about once a month after transplant. Reese was getting a high dose 3x a week through the summer. She loses it, from the gvhd. Since autumn, she gets a super high dose 2x a week. She gets so much intravenous immunoglobulin that the infusion takes 4 hours each time.

Reese’s blood pressure has been slowly creeping up these past few weeks. Our renal team has been watching this and they are recommending Reese switch from the 1/2 Clonodine patch back to Enalapril. The doctors think the cause is a combination of the TMA still smoldering, the crazy combination of meds that she is still on, and the fact that she had a bone marrow transplant. Why it’s getting worse now, I don’t totally understand. But we are adding blood pressure monitoring at home to our repertoire of medical activities.

Leave a Reply

Your email address will not be published. Required fields are marked *